MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2457
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using ruby coils.During the procedure, a ruby coil would not advance past the rotating hemostasis valve (rhv); therefore, it was removed.The physician then attempted to advance the ruby coil out of its introducer sheath on the back table but resistance was encountered.Therefore, the procedure was completed using another ruby coil.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was detached from its pusher assembly and had offset coil winds.The proximal end of the embolization coil was stuck inside the introducer sheath friction lock.Conclusions: evaluation of the returned ruby coil revealed that the embolization coil was detached and had offset coil winds.The complaint indicated that the ruby coil could not advance past the rhv.If the introducer sheath is not properly aligned within the hub of the microcatheter, resistance may be encountered while advancing the coil.If the coil encounters resistance or becomes stuck in the rhv and is then forcefully advanced against that resistance, the coil winds may become offset.Further investigation revealed that the embolization coil was stuck inside the introducer sheath friction lock and was detached from the pusher assembly.These damages were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8364633
Report Number3005168196-2019-00352
Device Sequence Number16642959
Product Code HCG
UDI-Device Identifier00814548013084
UDI-Public00814548013084
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Catalogue NumberRBY2C2457
Device Lot NumberF77230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Date Report Sent to FDA01/01/2005